Please use this identifier to cite or link to this item: http://scholarbank.nus.edu.sg/handle/10635/133808
Title: The impact of clostridium difficile infection in orthopaedic patients
Authors: Thiagarajan, P. 
McCreath, S.W.
Keywords: antibiotic diarrhoea
orthopaedics
vancomycin
Issue Date: 1995
Source: Thiagarajan, P., McCreath, S.W. (1995). The impact of clostridium difficile infection in orthopaedic patients. Journal of Orthopaedic Surgery 3 (2) : 57-60. ScholarBank@NUS Repository.
Abstract: Clostridium difficile colitis is commonly seen secondary to antibiotic, particularly clindamycin and lincomycin, therapy. This condition effects frail and elderly patients. We reviewed 26 patients over an 11 month period, who developed clostridium difficile diarrhoea and its attendant complications. All but one patient received cefuroxime prophylaxis prior to surgery. The average duration of antibiotic therapy was 7 days and in 14 patients there was no obvious reason to continue the prolonged antibiotic treatment. The complication rate was 58% and 2 patients died as a result of the infection. The remaining patients recovered with oral vancomycin therapy, except for one patient who relapsed and required a further course of vancomycin. A cluster of 7 cases raised the possibility of nosocomial spread. The wards had to be closed for cleansing before the infection could be brought under control.
Source Title: Journal of Orthopaedic Surgery
URI: http://scholarbank.nus.edu.sg/handle/10635/133808
ISSN: 10225536
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.

Page view(s)

7
checked on Jan 13, 2018

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.